Alert archive / California / High Surf Advisories in 2012
High Surf Advisory 10, NWS San Diego, CA
NWS San Diego, CA issued this high surf advisory at Mar 5, 2012, 1:01 PM PST for San Diego County, California. It took effect at Mar 6, 2012, 6:00 PM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2012, 1:01 PM PST (21:01 UTC)
- In effect from
- Mar 6, 2012, 6:00 PM PST
- Expired
- Mar 7, 2012, 1:45 AM PST
- In force
- 8 hr
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4708 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
132 WHUS46 KSGX 052101 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 101 PM PST MON MAR 5 2012 ...HIGH SURF ADVISORY FOR TUESDAY AFTERNOON AND TUESDAY NIGHT... .STRONG WEST TO NORTHWEST WINDS FOLLOWING A COLD FRONTAL PASSAGE TUESDAY AFTERNOON ARE LIKELY TO GENERATE STEEP CHOPPY WAVES AND WIDESPREAD SURF HEIGHTS BETWEEN 5 AND 9 FEET THROUGH TUESDAY NIGHT. CAZ043-060515- /O.NEW.KSGX.SU.Y.0010.120306T2200Z-120307T1600Z/ SAN DIEGO COUNTY COASTAL AREAS- 101 PM PST MON MAR 5 2012 ...HIGH SURF ADVISORY IN EFFECT FROM 2 PM TUESDAY TO 8 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 2 PM TUESDAY TO 8 AM PST WEDNESDAY. * WAVES AND SURF: BUILDING RAPIDLY TUESDAY AFTERNOON TO 5 TO 9 FEET AT 7 SECOND INTERVALS. * TIDES: LOW TIDE TUESDAY AFTERNOON AROUND 2 PM AT MINUS 0.8 FEET. HIGH TIDE TUESDAY EVENING AROUND 815 PM AT 5.1 FEET. LOW TIDE EARLY TUESDAY MORNING AROUND 2 AM AT 0.4 FEET. * TIMING: FROM 2 PM TUESDAY AFTERNOON THROUGH 8 AM WEDNESDAY MORNING. * IMPACTS: MODERATE BEACH EROSION DURING THE EVENING HIGH TIDE. . HAZARDOUS CONDITIONS ENTERING AND EXITING BAYS AND HARBORS. VERY STRONG ALONG SHORE CURRENTS AND RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ BALFOUR HTTP://WWW.WEATHER.GOV/SANDIEGO
6 follow-up statements
333 WHUS46 KSGX 060516 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 916 PM PST MON MAR 5 2012 ...HIGH SURF ADVISORY FOR TUESDAY AFTERNOON AND TUESDAY NIGHT... .STRONG WEST TO NORTHWEST WINDS FOLLOWING A COLD FRONTAL PASSAGE TUESDAY AFTERNOON ARE LIKELY TO GENERATE STEEP CHOPPY WAVES AND SURF HEIGHTS BETWEEN 5 AND 8 FEET THROUGH TUESDAY NIGHT. CAZ043-061330- /O.CON.KSGX.SU.Y.0010.120306T2200Z-120307T1600Z/ SAN DIEGO COUNTY COASTAL AREAS- 916 PM PST MON MAR 5 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 PM TUESDAY TO 8 AM PST WEDNESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 PM TUESDAY TO 8 AM PST WEDNESDAY. * WAVES AND SURF: BUILDING TUESDAY AFTERNOON TO 5 TO 8 FEET AT 7 SECOND INTERVALS. * TIDES: LOW TIDE TUESDAY AFTERNOON AROUND 2 PM AT MINUS 0.8 FEET. HIGH TIDE TUESDAY EVENING AROUND 815 PM AT 5.1 FEET. LOW TIDE EARLY TUESDAY MORNING AROUND 2 AM AT 0.4 FEET. * TIMING: TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. * IMPACTS: MODERATE BEACH EROSION DURING THE EVENING HIGH TIDE. HAZARDOUS CONDITIONS ENTERING AND EXITING BAYS AND HARBORS. VERY STRONG ALONG SHORE CURRENTS AND RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ TS HTTP://WWW.WEATHER.GOV/SANDIEGO
143 WHUS46 KSGX 061257 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 457 AM PST TUE MAR 6 2012 ...HIGH SURF ADVISORY THIS AFTERNOON THROUGH TONIGHT FOR THE SAN DIEGO COUNTY COAST... .STRONG WEST TO NORTHWEST WINDS FOLLOWING A COLD FRONTAL PASSAGE THIS AFTERNOON WILL GENERATE A STEEP...SHORT PERIOD WESTERLY SWELL WHICH WILL LIKELY BRING HIGH SURF TO THE BEACHES OF SAN DIEGO COUNTY. CAZ043-062100- /O.CON.KSGX.SU.Y.0010.120306T2200Z-120307T1600Z/ SAN DIEGO COUNTY COASTAL AREAS- 457 AM PST TUE MAR 6 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM PST WEDNESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM PST WEDNESDAY. * WAVES AND SURF: BUILDING THIS AFTERNOON TO 5 TO 8 FEET AT 7 SECOND INTERVALS. * TIDES: LOW TIDE TUESDAY AFTERNOON AROUND 2 PM AT MINUS 0.8 FEET. HIGH TIDE TUESDAY EVENING AROUND 815 PM AT 5.1 FEET. LOW TIDE EARLY TUESDAY MORNING AROUND 2 AM AT 0.4 FEET. * TIMING: THIS AFTERNOON THROUGH WEDNESDAY MORNING. * IMPACTS: MODERATE BEACH EROSION DURING THE EVENING HIGH TIDE. HAZARDOUS CONDITIONS ENTERING AND EXITING BAYS AND HARBORS. VERY STRONG ALONG SHORE CURRENTS AND RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HARRISON HTTP://WWW.WEATHER.GOV/SANDIEGO
882 WHUS46 KSGX 061723 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 923 AM PST TUE MAR 6 2012 ...HIGH SURF ADVISORY THIS AFTERNOON THROUGH TONIGHT FOR THE SAN DIEGO COUNTY COAST... .STRONG WEST TO NORTHWEST WINDS FOLLOWING A COLD FRONTAL PASSAGE THIS AFTERNOON WILL GENERATE A STEEP...SHORT PERIOD WESTERLY SWELL WHICH WILL LIKELY BRING HIGH SURF TO THE BEACHES OF SAN DIEGO COUNTY. CAZ043-070130- /O.CON.KSGX.SU.Y.0010.120306T2200Z-120307T1600Z/ SAN DIEGO COUNTY COASTAL AREAS- 923 AM PST TUE MAR 6 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM PST WEDNESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM PST WEDNESDAY. * WAVES AND SURF: BUILDING THIS AFTERNOON THROUGH TONIGHT TO 6 TO 10 FEET AT 8 SECOND INTERVALS. WAVES SUBSIDING LATE WEDNESDAY MORNING TO LESS THAN 6 FEET. * TIDES: LOW TIDE THIS AFTERNOON AROUND 2 PM AT MINUS 0.8 FEET. HIGH TIDE THIS EVENING AROUND 815 PM AT 5.1 FEET. LOW TIDE EARLY WEDNESDAY MORNING AROUND 2 AM AT 0.4 FEET. HIGH TIDE WEDNESDAY MORNING AROUND 8 AM AT 6.1 FEET. * TIMING: THIS AFTERNOON THROUGH WEDNESDAY MORNING. * IMPACTS: MODERATE BEACH EROSION DURING THE EVENING HIGH TIDE. HAZARDOUS CONDITIONS ENTERING AND EXITING BAYS AND HARBORS. VERY STRONG ALONG SHORE CURRENTS AND RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ BALFOUR HTTP://WWW.WEATHER.GOV/SANDIEGO
776 WHUS46 KSGX 061957 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1157 AM PST TUE MAR 6 2012 ...HIGH SURF ADVISORY THIS EVENING THROUGH LATE WEDNESDAY MORNING FOR THE SAN DIEGO COUNTY COAST... .COMBINED SEAS NOT BUILDING ABOVE 7 FEET UNTIL THIS EVENING SO HAVE DELAYED START TIME TO 6 PM. SIMILARLY SEAS NOT SUBSIDING BELOW 7 FT UNTIL LATE WEDNESDAY MORNING...SO HAVE EXTENDED DURATION OF HIGH SURF ADVISORY UNTIL 10 AM WEDNESDAY. CAZ043-070400- /O.EXT.KSGX.SU.Y.0010.120307T0200Z-120307T1800Z/ SAN DIEGO COUNTY COASTAL AREAS- 1157 AM PST TUE MAR 6 2012 ...HIGH SURF ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PST WEDNESDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PST WEDNESDAY. * WAVES AND SURF: BUILDING THIS EVENING TO 6 TO 9 FEET AT 8 SECOND INTERVALS. WAVES SUBSIDING LATE WEDNESDAY MORNING TO LESS THAN 7 FEET. * TIDES: HIGH TIDE THIS EVENING AROUND 815 PM AT 5.1 FEET. LOW TIDE EARLY WEDNESDAY MORNING AROUND 2 AM AT 0.4 FEET. HIGH TIDE WEDNESDAY MORNING AROUND 8 AM AT 6.1 FEET. * TIMING: 6 PM THIS EVENING THROUGH 10 AM WEDNESDAY MORNING. * IMPACTS: MODERATE BEACH EROSION DURING THE EVENING AND MORNING HIGH TIDES. HAZARDOUS CONDITIONS ENTERING AND EXITING BAYS AND HARBORS. VERY STRONG ALONG SHORE CURRENTS AND RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO
682 WHUS46 KSGX 070356 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 756 PM PST TUE MAR 6 2012 ...HIGH SURF ADVISORY THROUGH LATE WEDNESDAY MORNING FOR THE SAN DIEGO COUNTY COAST... CAZ043-071200- /O.CON.KSGX.SU.Y.0010.000000T0000Z-120307T1800Z/ SAN DIEGO COUNTY COASTAL AREAS- 756 PM PST TUE MAR 6 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY. * WAVES AND SURF: BUILDING THIS EVENING TO 5 TO 7 FEET WITH SOME SETS TO 8 FEET AT 8 SECOND INTERVALS. WAVES SUBSIDING LATE WEDNESDAY MORNING TO LESS THAN 6 FEET. * TIDES: LOW TIDE EARLY WEDNESDAY MORNING AROUND 2 AM AT 0.4 FEET. HIGH TIDE WEDNESDAY MORNING AROUND 8 AM AT 6.1 FEET. * TIMING: THROUGH 10 AM WEDNESDAY MORNING. * IMPACTS: MODERATE BEACH EROSION DURING THE EVENING AND MORNING HIGH TIDES. HAZARDOUS CONDITIONS ENTERING AND EXITING BAYS AND HARBORS. VERY STRONG ALONG SHORE CURRENTS AND RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ TS HTTP://WWW.WEATHER.GOV/SANDIEGO
061 WHUS46 KSGX 070945 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 145 AM PST WED MAR 7 2012 CAZ043-071045- /O.CAN.KSGX.SU.Y.0010.000000T0000Z-120307T1800Z/ SAN DIEGO COUNTY COASTAL AREAS- 145 AM PST WED MAR 7 2012 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH SURF ADVISORY. SURF HEIGHT ARE NOT MATERIALIZING THIS MORNING...AND SWELL HEIGHTS AND WINDS ARE DECREASING. THEREFORE...THE HIGH SURF ADVISORY IS CANCELLED FOR THE SAN DIEGO COUNTY COASTAL AREAS. $$ HTTP://WWW.WEATHER.GOV/SANDIEGO PALMER
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Mar 5, 9:40 AM PST, 3 hours 21 minutes earlier.
Area forecast discussion, Mar 5, 9:40 AM PST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
940 AM PST MON MAR 5 2012
.SYNOPSIS...
WIDESPREAD HIGH CLOUDS AND WEAK ONSHORE FLOW TODAY WITH COOLING WEST
OF THE MOUNTAINS. FOR TUESDAY THROUGH EARLY WEDNESDAY...MORE COOLING
AND INCREASING LOW CLOUDS WITH MOSTLY LIGHT PRECIPITATION ALONG AND
WEST OF THE MOUNTAINS. STRONG AND GUSTY WEST WINDS WILL DEVELOP IN
THE MOUNTAINS AND DESERTS. FOR WEDNESDAY AFTERNOON THROUGH
FRIDAY...FAIR AND DRY WITH A WARMING TREND AND GUSTY NORTHEAST
WINDS AT TIMES. GRADUALLY COOLER FOR NEXT WEEKEND WITH SMALL CHANCES
OF LIGHT PRECIPITATION SATURDAY NIGHT AND SUNDAY.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
WEAK UPPER LEVEL LOW TO OUR SOUTHWEST WILL MOVE THROUGH SOUTHERN
CALIFORNIA TODAY ACCOMPANIED BY HIGH CLOUDS AND A RETURN OF WEAK
ONSHORE FLOW. THE RETURNING MARINE INFLUENCE ALONG WITH THE HIGH
CLOUD COVER WILL RESULT IN LOWER TEMPS TODAY. COASTAL LOW CLOUDS AND
FOG WILL SPREAD INLAND TONIGHT...AHEAD OF AN APPROACHING TROUGH OF
LOW PRESSURE FROM THE NORTHWEST.
THE ECMWF HAS BEEN VERY CONSISTENT WITH THE TRACK...TIMING...AND
INTENSITY OF THIS LOW PRESSURE SYSTEM AND REMAINS THE PREFERRED
SOLUTION. THE GFS IS NOW MUCH CLOSER TO THE PREFERRED ECMWF
SOLUTION. THE SLOWER AND MORE AMPLIFIED NAM WAS NOT FAVORED BY NCEP
HPC...BUT THE LATEST RUN IS NOW MUCH CLOSER TO THE ECM THROUGH WED.
GIVEN THAT THE MODELS ARE COMING INTO BETTER AGREEMENT..AT LEAST IN
THE SHORT TERM...CONFIDENCE IS HIGH THAT THIS SYSTEM COULD PRODUCE
STRONG AND POTENTIALLY DAMAGING WINDS IN THE MOUNTAINS AND DESERTS.
WEST WINDS ARE EXPECTED TO STRENGTHEN TUESDAY MORNING AHEAD OF THE
COLD FRONT WITH STRONGEST WINDS MID AFTERNOON TUESDAY THROUGH
TUESDAY EVENING...WITH AND FOLLOWING FRONTAL PASSAGE. LOCAL WIND
GUIDANCE WITH ECMWF...GFS AND NAM INPUT IS CONSISTENTLY SHOWING THE
POTENTIAL FOR GUSTS OF 70 TO 80 MPH IN THE WINDIER LOCATIONS ON THE
DESERT SLOPES OF THE NORTH-SOUTH RANGES...NORTHEAST SLOPES OF THE
SAN BERNARDINO MOUNTAINS AND EAST SLOPES OF THE MOUNTAINS OF
RIVERSIDE AND SAN DIEGO COUNTIES. VERY STRONG WINDS ALOFT COULD
SURFACE WITH MOUNTAIN WAVES AND BRING DAMAGING WIND GUSTS TO AROUND
85 MPH NEAR THE DESERT FOOTHILLS OF THE MOUNTAINS OF SAN DIEGO AND
RIVERSIDE COUNTIES.
DUE TO THE TRACK OF THE SYSTEM...THERE IS NOT MUCH DEEP LAYER
MOISTURE WITH IT. THERE IS SOME AVAILABLE MOISTURE IN THE BOUNDARY
LAYER THAT COULD PRODUCE GENERALLY LIGHT PRECIPITATION FOR THE
MOUNTAINS WEST. PRECIP COULD BEGIN EARLY TUE AFTERNOON AND CONTINUE
THROUGH THE EVENING. SHOWERS COULD LINGER OVER FAR SOUTHERN AREAS
LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. RAINFALL AMOUNTS
ARE EXPECTED TO RANGE FROM ONE TENTH INCH OR LESS NEAR THE COAST TO
ONE QUARTER INCH OR LESS IN THE MOUNTAINS WITH ISOLATED GREATER
AMOUNTS POSSIBLE. THE SNOW LEVEL WILL LOWER TO AROUND 3500 FEET
TUESDAY NIGHT.
THE COLD AIR MOVING IN FROM THE NW BEHIND THE FRONT WILL KEEP
DAYTIME TEMPS IN THE 50S TO LOW 60S WEST OF THE MTNS ON TUE.
CONTINUED COOL FOR WEDNESDAY WITH NORTHERLY FLOW ALOFT AS THE UPPER
LEVEL LOW BECOMES CENTERED OVER ARIZONA.
THURSDAY THROUGH THE WEEKEND...
FAIR AND WARMER FOR THURSDAY AND FRIDAY AS A TRANSITORY HIGH
PRESSURE RIDGE BUILDS ALOFT NEAR THE CALIFORNIA COAST AND SURFACE
HIGH PRESSURE OVER THE GREAT BASIN BRINGS SOME GUSTY NORTHEAST WINDS
NEAR THE COASTAL FOOTHILLS AT TIMES. THE UPPER LEVEL RIDGE BEGINS TO
BREAK DOWN ON SATURDAY WITH THE RETURN OF WEAK ONSHORE FLOW BRINGING
MINOR COOLING. A WEAK TROUGH OF LOW PRESSURE MOVING THROUGH
SOUTHWEST CALIFORNIA SATURDAY NIGHT AND EARLY SUNDAY WOULD BRING
MORE COOLING AND SMALL CHANCES FOR LIGHT PRECIPITATION.
&&
.AVIATION...
071730Z...THROUGH 06/0300 UTC...ASIDE FROM SMOKE LAYER BETWEEN
1000-5000 FT MSL OVER INTERSTATE 10 CORRIDOR...ONLY OVC-BKN CLDS AOA
FL200 AND VSBY UNRESTRICTED. BETWEEN 06/0300-0600 UTC OVC STRATUS
LAYER DEVELOPING OVER WATER/IMMEDIATE COAST WITH BASES INITIALLY 500
FT MSL AND TOPS AOB 1000 FT AND VSBY 2-4SM BR...BETWEEN 0600-1100
UTC LAYER LIFTING AND SPREADING INLAND 15-20 SM WITH BASES 1000-1500
FT MSL AND TOPS 2000 FT MSL. BETWEEN 06/1100-1800 UTC...STRATUS
INLAND 25-45 SM TO LOWER COASTAL SLOPES WITH BASES 2000 FT MSL AND
TOPS 4000 WITH VSBY 5-6 SM DZ -RA BR. AFTER 1800 UTC FURTHER LIFTING
OF LAYER WITH BASES 3000 FT MSL TOPS 6000 FT MSL AND INCREASING
SOUTHWEST WINDS RESULTING IN MOD-SVR UDDFS/LLWS/ROTOR ACTION OVER
AND E OF MTNS...ALONG WITH SFC WND GUSTS +25 KT AT MOST COASTAL
AIRPORTS.
&&
.MARINE...
A COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS ON TUESDAY. AHEAD
OF COLD FRONT WINDS GUSTING 25 KT AND SEAS BUILDING TO 6 FT. BEHIND
THE COLD FRONT...WINDS WILL BECOME NORTHWEST 25-30 KT WITH FREQUENT
GUSTS OVER 40 KT. A GALE WATCH IS IN EFFECT FOR TUESDAY AFTERNOON
THROUGH EARLY WEDNESDAY MORNING FOR BOTH THE INNER AND OUTER WATERS.
DUE TO THE STRONG WINDS...THE SEA WILL BECOME QUITE CHOPPY...WITH A
STEEP WIND WAVE SWELL OF 8 TO 10 FEET WITH 8 TO 9 SECOND
PERIODS...AND COMBINED SEAS OF 9 TO 13 FEET. THE COMBINATION OF
STRONG WINDS AND ROUGH SEAS WILL MAKE FOR VERY HAZARDOUS BOATING
CONDITIONS. WINDS AND WAVES WILL SUBSIDE BY WEDNESDAY AFTERNOON.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WARNING FROM 6 AM TUESDAY TO 3 AM PST WEDNESDAY FOR
THE APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY...RIVERSIDE
COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO
COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.
PZ...GALE WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT
FOR THE COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN
BORDER AND OUT 30 NM...WATERS FROM SAN MATEO POINT TO THE
MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE
ISLAND.
SMALL CRAFT ADVISORY FROM 8 AM TO 2 PM PST TUESDAY FOR THE
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORTSR AND
OUT 60 NM INCLUDING SAN CLEMENTE ISLAND.
&&
PUBLIC...PG
AVIATION/MARINE...BALFOURHazardous weather outlook, Mar 5, 5:34 AM PST, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 534 AM PST MON MAR 5 2012 CAZ055-056-058-060>062-061300- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 534 AM PST MON MAR 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS AND DESERTS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FOR TUESDAY AND TUESDAY NIGHT...A LOW PRESSURE SYSTEM FROM THE NORTHWEST WILL BRING STRONG GUSTY...POTENTIALLY DAMAGING WEST WINDS WITH A HIGH WIND WARNING IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PZZ750-775-061400- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 534 AM PST MON MAR 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL WATERS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FOR TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT...STRONG WEST WINDS ARE POSSIBLE WITH A GALE WATCH IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MARTIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 1:24 AM PST | High Wind Warning | SGX | Riverside, San Bernardino, San Diego | 50 hr |
| Mar 5, 8:19 AM PST | Small Craft Advisory | SGX | 12 hr | |
| Mar 5, 1:17 PM PST | Wind Advisory | SGX | San Diego | 33 hr |
Nearby
High Surf Advisories in California, 2012Every high surf advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.